MAUDE Adverse Event Report: BECTON DICKINSON, S.A. NEEDLE 23X1-1/4 ECLIPSE SMARTSLIP; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON, S.A. NEEDLE 23X1-1/4 ECLIPSE SMARTSLIP; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305886
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Codes Exposure to Body Fluids (1745); Needle Stick/Puncture (2462)
Date of Event 03/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medical device expiration date: unknown.Device manufacture date: unknown.Investigation summary: as no physical sample, picture sample, or lot number was provided for evaluation by our quality engineer team, a complete investigation could not be performed.Based on the limited investigation results, a cause for the reported incident could not be determined.
 
Event or Problem Description
It was reported that a needle 23x1-1/4 eclipse smartslip had the safety mechanism difficult to engage during use.The following was reported by the initial reporter: "smartslip hinders their view and they have had needle injury activating safety mechanism with index finger.".

Brand Name
NEEDLE 23X1-1/4 ECLIPSE SMARTSLIP
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP  22520
MDR Report Key11610963
Report Number3002682307-2021-00119
Device Sequence Number11816177
Product Code FMI
UDI-Device Identifier50382903058865
UDI-Public50382903058865
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
K100209
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number305886
Device Catalogue Number305886
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2021
Initial Report FDA Received Date04/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;